• Select Your Topic Then Scroll Down
    Alcohol Bupe Benzos
    Cocaine Heroin Opioids
    RCs Stimulants Misc
    Harm Reduction All Topics Gabapentinoids
    Tired of your habit? Struggling to cope?
    Want to regain control or get sober?
    Visit our Recovery Support Forums
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

Misc Diphenhydramine(benadryl) withdrawal?

pahn

Bluelighter
Joined
May 18, 2010
Messages
244
So ive developed an addiction to Benadryl of all things. Im currently on zubsolv(suboxone) which potentiates the effects. I started taking it for sleep 8 months ago at 50mg and my dose gradually kept going up. Now for the past 3-4 months ive been taking 175mg but I only take it every other night to stay "safer". I get the slightest buzz from it with almost a nod effect and I grew to like it. My memory is destroyed, I'm always dizzy, and I just feel like shit all the time. Trouble is i work 50+ hr weeks at an intense job so I NEED sleep. I keep trying to force myself to stop but I can't. I always hit the 48hr mark and resort to taking it again. I'm kimda afraid of whats waiting for me after that 48hr Mark. I'm EXTREMELY well versed in opiate and benzo wd. That being said, last year I wd off gabapentin and it ruined my life permanently. I'll literally never be the same again, and would sooner kill myself than to go thru another wd like that. Any advice or insight would be greatly appreciated. Thanks.
 

Painful One

Bluelighter
Joined
Jan 18, 2017
Messages
1,281
Can you taper down the mg slowly?
That way your body can adjust without the sleep loss.

It has been my experience with diphenhydramine that after two nights of problems with sleep, the insomnia starts to really clear up.
You might be almost there at 48 hours.

Try some sleepy time tea extra with valerian (nature’s Valium) and some hot bath soaks before bed.
Aromatherapy is helpful. There are quite a few essential oils that are sedative.
lavendar and ylang ylang oil are two good ones.
All of the above are available at pretty much any grocery store or Walmart.

I think the dizziness and memory loss will clear up if you stop taking the diphenhydramine everyday. even every other day is too much, as you are noticing. Use sparingly as it does become habit forming and it does have a little bit of a withdrawal.
 
Last edited:

BeachBum4u

Bluelighter
Joined
Feb 9, 2012
Messages
1,500
Location
Border of Indecision
Have you ever tried Melatonin? When I really need help, its what I take and believe it or not one pill is more effective than when I tried two one night. It is very helpful for many folks and is definitely worth a shot. Good Luck!
 
Top